Home » Frequently asked Questions on Health » Why has creatinine increased after the kidney transplant?

Why has creatinine increased after the kidney transplant?

Q: My husband had a kidney transplant about 5 weeks ago. We were monitoring his fever, which was 99, so called the transplant team and went to get some blood work and urine test. His creatinine level rose from 1.5 to 2.6. He has no symptoms whatsoever. He is going for a biopsy today. It sounds like acute rejection. What should we do now? He had been doing well all along. He is taking Cellcept and Repamune. Will these medicines change? What can I expect, we are devastated because he was doing so well?

A:There could be variety of causes for the increase in creatinine five weeks following the transplant. Infection and Rejection would be high on that list. As you mentioned, biopsy will reveal whether it is indeed rejection and what is the grade of rejection. Depending on the severity of rejection, he may be treated with IV steroids or strong anti-rejection medicines like thymoglobulin or OKT3. On the other hand, if it is infection, this will be totally different treatment depending on kind of infection. Yes, if it is found out to be a rejection, it may result in change of anti-rejection medicines that he currently takes.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------